Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 321, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2004, 8:06 AM CDT for Carroll County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 8:06 AM CDT (13:06 UTC)
- Expired
- Jul 4, 2004, 9:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 041306 SVRTUL ARC015-041400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 806 AM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 900 AM CDT * AT 806 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BEAVER TO 19 MILES SOUTHWEST OF EUREKA SPRINGS...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OAK GROVE... BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...RUDD...RULE... URBANETTE...GRANDVIEW AND BEAVER. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3662 9387 3632 9388 3613 9338 3650 9330 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:50 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 2:50 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 250 AM CDT SUN JUL 4 2004 COMPLEX OF STORMS HAS BEEN MOVING EASTWARD ACROSS NE/KS DURING THE NIGHT. SATL/RADAR LOOPS SHOW CONVECTIVE OUTFLOW FROM SYSTEM CURRENTLY DROPPING SOUTHWARD INTO SOUTHERN KS WITH INTENSE STORMS NORTH OF THE BOUNDARY. 00Z MESOETA SEEMS TO HAVE HAD A PRETTY GOOD HANDLE ON THIS WITH POTENTIAL FOR THE COMPLEX TO AFFECT NORTHERN AND NORTHEASTERN PARTS OF THE AREA LATER THIS MORNING THROUGH AROUND MIDDAY. COMPLEX PERHAPS A LITTLE QUICKER THAN MESOETA DEPICTED...BUT WILL WATCH TRENDS A LITTLE LONGER BEFORE FINAL DECISION ON HOW HARD TO HIT ANY MORNING POPS. WILL ALSO HAVE TO CONTEND WITH POTENTIAL FOR REMNANTS OF OUTFLOW BOUNDARY OVER THE AREA FOR THIS AFTERNOON...WHILE AT THE SAME TIME CAP SHOULD ALSO BE STRENGTHENING. PLANS FOR NOW ARE TO GO WITH SLIGHT CHANCE POPS OVER ABOUT THE NORTHERN 2/3S OF THE AREA DURING THE AFTERNOON. CURRENT PATTERN WILL SEE A SERIES OF WEAK IMPULSES MOVING THROUGH THE PLAINS MAINLY TO THE NORTH OVER THE NEXT FEW DAYS. WILL LIKELY SEE ANOTHER STORM COMPLEX TO THE NORTH BY TONIGHT...AND WILL KEEP CHANCE POPS MAINLY ALONG THE KS BORDER WITH SLIGHT CHANCE EXTENDING DOWN THROUGH THE TUL/FYV AREAS. CAP SHOULD BE EVEN STRONGER DURING THE DAY ON MONDAY...BUT WILL MAINTAIN SLIGHT CHANCE POPS OVER THE AREA. NEXT FRONTAL BOUNDARY SCHEDULED TO APPROACH FROM THE NORTHWEST BY MONDAY NIGHT INTO TUESDAY. WILL SEE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS SPREADING SOUTHWARD ACROSS THE AREA FOR THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME AS BOUNDARY SAGS IN AND HANGS ACROSS THE AREA. TEMPS THE NEXT FEW AFTERNOONS EXPECTED TO BE QUITE WARM...AND WITH DEW POINTS IN THE 70S...HEAT INDICES WILL BE ON THE RISE. PRELIM NUMBERS: TUL 94 74 94 75 / 20 20 20 20 FSM 94 74 94 72 / 20 10 20 20 MLC 94 74 93 73 / 10 10 20 20 BVO 93 73 93 71 / 30 30 20 20 FYV 90 69 90 70 / 30 20 20 20 BYV 90 71 91 70 / 30 20 20 20 MKO 94 74 93 73 / 20 10 20 20 MIO 92 73 92 71 / 30 30 20 20 F10 94 74 94 75 / 20 10 20 20 HHW 94 73 93 73 / 10 10 10 20 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT... A THUNDERSTORM COMPLEX WILL MOVE INTO NORTHEAST OKLAHOMA EARLY THIS MORNING LIKELY PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH AND PERIODS OF TORRENTIAL RAINFALL. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH THE GREATEST THREATS. THUNDERSTORM CHANCES ARE EXPECTED TO DIMINISH THIS AFTERNOON WITH ONLY ISOLATED DEVELOPMENT POSSIBLE ALONG ANY RESIDUAL SURFACE BOUNDARIES. SHOULD A THUNDERSTORM DEVELOP THIS AFTERNOON...STRONG INSTABILITY WOULD POSE A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR WEST TONIGHT WITH YET ANOTHER THUNDERSTORM COMPLEX LIKELY FORMING. THIS COMPLEX WILL TRACK EASTWARD AND MAY AFFECT PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE ASSOCIATED SEVERE WEATHER THREAT WILL CONTINUE TO FAVOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ADDITIONALLY...SEVERAL AREA RIVERS REMAIN IN FLOOD STAGE WITH FLOOD WARNINGS /OKCFLWTUL/ AND FLOOD STATEMENTS /OKCFLSTUL/ CONTAINING THE APPROPRIATE INFORMATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING...AND AGAIN LATE TONIGHT. ADDITIONALLY...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 4, 7:09 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 AM CDT SUN JUL 4 2004
OKZ068-069-041315-
ADAIR OK-CHEROKEE OK-
709 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 709 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF OAKS TO 20 MILES WEST OF
LOST CITY...MOVING SOUTHEAST AT 40 MPH.
A LARGE PORTION OF CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 815 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 4, 7:32 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 AM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/04/2004 WASHINGTON OK LAW ENFORCEMENT
LARGE TREE LIMBS DOWNED IN BARTLESVILLE.
0701 AM TSTM WND DMG 1 E LANGLEY 36.46N 95.03W
07/04/2004 MAYES OK EMERGENCY MNGR
TREES DOWNED ON POWER LINES.
&&
JBMLocal storm report, Jul 4, 7:41 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND GST 2 NE MIAMI 36.89N 94.85W
07/04/2004 60 MPH OTTAWA OK MESONET
MEASURED BY OKLAHOMA MESONET
&&
JBMSpecial weather statement, Jul 4, 7:44 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 744 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-OKZ058-063-068-069-072-041500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-MADISON AR-OTTAWA OK-SEQUOYAH OK-WASHINGTON AR- 744 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 546 REMAINS IN EFFECT UNTIL 1000 AM CDT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OTTAWA...DELAWARE...CHEROKEE...ADAIR AND SEQUOYAH IN ARKANSAS... BEOTON...CARROLL...CRAWFORD...MADISON...WASHINGTON AND FRANKLIN. OKZ054>057-060>062-067-070-074-041500- CRAIG OK-HASKELL OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OSAGE OK- ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK- 744 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 546 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES... WAGONER...MUSKOGEE AND HASKELL
Special weather statement, Jul 4, 7:54 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT SUN JUL 4 2004
ARZ010-041400-
WASHINGTON AR-
754 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON
AT 754 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF SPRINGDALE TO 9 MILES NORTHWEST
OF CINCINNATI...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
A LARGE PORTION OF NORTHERN WASHINGTON COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 900 AM CDT.Special weather statement, Jul 4, 8:01 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT SUN JUL 4 2004
ARZ002-011-041400-
CARROLL AR-MADISON AR-
801 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND NORTHERN MADISON
AT 801 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF BUSCH TO 15 MILES WEST OF
BEST...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.
A LARGE PORTION OF CARROLL AND NORTHERN MADISON COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 900 AM CDT.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 73 min |
| Jul 4, 7:46 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Jul 4, 8:22 AM CDT | Flash Flood Warning | TSA | Carroll | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.